Anyone had long term effects from Rituximab?

It's 3 weeks since I had an infusion reaction to rituximab. Over that time I've had a number of the symptoms listed, but separately and spread out, so I had the swollen throat at the time, then swollen hands, feet and face on day 2, then (2 weeks on) very low blood pressure with faints, urticaria a few days after that and now an all over itchy rash.

I did get some anti-histamines and prednisolone for the first week, but I haven't seen a doctor since.

My question is, has anyone else had a prolonged reaction, and what did you do? I just feel like I'm always at the GPs and I'm not sure if it's really necessary.

5 Replies

oldestnewest
  • Although you don't want to I would revisit your GP and let him/her know all the symptoms that you have had, also I would call a member of your rhumey team and let them know just in case they need to alter the dosage next time you have your infusion.

    The only biologic that I have had is Enbrel so am unable to help you further. I just hope you symptoms abate soon for you. Take care. x

  • Hi, I had my first rituximab infusion at the end of April & the next 3 weeks later. On the day I had a high temp & my blood pressure was all over the place. Felt quite unwell for a few weeks afterwards too. I picked up but still have terrible night sweats, an all over itch that drives me bonkers & my hair is falling out in clumps. Have my rheumy appointment on Friday so will ask about it all then.

    Hope the rituximab starts to work for you soon & the side effect lessen. Take care x

  • Thanks both. Thanks for your good wishes, Pennylane, very much appreciated but my initial reaction was severe so I can't have any more rituximab, I only had about a tenth of the first infusion and have to wait for a while before I can try something else.

    Georje your advice was the encouragement I needed so I went to see my GP today. She was very pleased I did (big relief!) and is sure that this is a continuation of the allergy to rituximab. So I have another short course of steroids and anti-histamines, and also had some blood taken (I'm not sure why, too busy gossiping about weddings and parties with the nurse!).

    I thought I'd post the outcome because I realise in the future there may be people searching for similar information - I hope it helps!

  • Sorry, I think I got the wrong end of the stick & rambled on instead of actually responding to your question! Glad you got to your GP & best of luck with your future treatments x

  • Hi just saw this. It's a shame you had to stop but quite honestly, this is a serious drug and it can and does cause all manner of side effects. I've had 7 and a half cycles but this latest one caused the night sweats and maddening all over itch, specially on my face and neck, plus random head pain. I was quite concerned. I hate it when the rheumatology people say go to the GP, I feel specialists should deal with this. 3 weeks later, the itchiness has subsided and I feel ok if more anxious than usual. I realise this is an old post but am curious as to what they gave you in the end.

You may also like...